Skip to Content

Can ropinirole cause more RLS than we had by taking it. when we stop taking it?

Responses (3)

Lisa01 19 Jul 2013

I doubt that stopping the ropinirole is actually causing an increase in your rls. More likely is that you felt the relief from your rls while taking it and now that you've stopped, you simply feel the symptoms of your rls more intensely. If you started on a low dose of ropinirole, you can develop breakthrough symptoms of rls. That indicates that you need an increase in your dosage as your body has become accustomed to the current dose, not that the medicine is making your rls worse. I hope this helps answer your questions.
Lisa

rlsfmods 22 Jul 2013

Yes, it can. Some people, when they take dopamine agonists drugs (ropinerole, pramipexole, rotigotine) experience augmentation. This is when the drug actually makes the disease worse - symptoms start earlier, last longer, feel stronger, move to other body parts.

When this happens and you stop the drug, the WED (new name for RLS is Willis Ekbom disease) get crazy. Many people who have this happen start taking the drug again because they get no sleep. It take 3 days to 3 weeks to end. Many people have to use a strong opioid to get through this period.

Dr M. Buchfuhrer has written a lot about this phenomenon and the WED Foundation has a brochure on how to deal with it.

planonliving 23 Jan 2014

Yes, it does. I was getting RLS sensations from my neck and shoulder when I ran out once. It was horrific and I was sleepless for two days..

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions